MAUDE Adverse Event Report: BIOSENSE WEBSTER INC QDOT MICRO; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION

BIOSENSE WEBSTER INC QDOT MICRO; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Catalog Number D139501
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Cardiac Arrest (1762); Cardiogenic Shock (2262); Cardiac Perforation (2513)
Date of Event 02/05/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An analysis of the product could not be performed since a physical sample was not received for evaluation.A manufacturing record evaluation was performed for the finished device number lot 31749943l and no internal actions related to the complaint were found during the review.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Based on the information available, there is no indication that a design or manufacturing issue has caused the reported complaint condition.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
After cardiac ablation with a varipulse¿ bi-directional catheter and qdot micro catheter, the patient experienced a decrease in blood pressure, pericardial effusion, cardiac tamponade, cardiogenic shock, and the pressure ceasing completely.The patient was treated with percutaneous cardiopulmonary support (pcps) and open chest procedure was performed in the operating room.A perforation in the left atrial appendage was treated during the operation.The pcps has now been removed, and the patient's condition is stable/improved.The patient was still in the hospital for postoperative observation following thoracotomy (as of (b)(6) 2026).The physician's opinion on the cause of this event was that the perforation may have occurred when additional ablation with the qdot micro catheter was performed from the posterior wall of the lpv (left pulmonary vein) to the anterior side of the lspv (left superior pulmonary vein) after ablation with the varipulse catheter.The report indicated that after the procedure was completed with a varipulse and qdot catheters, intra cardiac echo (ice) did not show pericardial effusion, but after hemostasis and just before the patient left the room, blood pressure decreased and echocardiography showed pericardial effusion/cardiac tamponade.Drainage was performed but hemostasis could not be achieved, blood pressure decreased further, and the patient developed cardiogenic shock; percutaneous cardiopulmonary support (pcps) was initiated, and an open-chest procedure was performed in the operating room.Postoperative course is unknown at this point.The patient entered the procedure room at 09:30, and the procedure was completed approximately 16:40.The varipulse catheter was used to perform 20 pulse field ablation (pfa) applications, and a post mapping was performed.Lasso was placed in the laa (left atrial appendage) to differentiate far potentials from pv potentials of laa, and mapping was performed under laa pacing.Touch-up ablation was performed at the posterior carina of lspv and rpv (right pulmonary vein) and 5 pfa (pulse field ablation) applications were performed, followed by post mapping with the octaray.Additional pfa was performed 3 times at the anterior rspv and the posterior rpv carina, resulting in a total of 28 ablations with pfa.Post map with the octaray showed low voltage remaining on the lpv isolation line, and additional rf (radiofrequency) lines from the posterior wall to the roof and ridge were created with the qdot micro catheter.Cti (cavo tricuspid isthmus) was performed with the qdot micro catheter, and the procedure was completed.The physician¿s assessment of the health problem was serious.The patient required extended hospitalization.The coloring setting of visitag was tag index.No abnormalities observed prior/during use of the product.No information has been obtained at this point for physician¿s opinion or patient¿s laboratory tests and results.Ngen device was used for the procedure.The information received indicated that there was a perforation in the left atrial appendage, and it was sutured.The pcps has now been removed, and the patient's condition is stable.The physician's opinion on the cause of this event was that the perforation may have occurred when additional ablation with the qdot micro catheter was performed from the posterior wall of the lpv to the anterior side of the lspv after ablation with the varipulse catheter.The physician commented that during drainage the decision to perform thoracotomy was delayed.The pericardial effusion began to coagulate and the pressure ceased completely, creating a dangerous situation.That was a point for reflection.The outcome of the adverse event was that the patient's condition improved.The patient was still in the hospital for postoperative observation following thoracotomy (as of (b)(6) 2026).The number of performed ablations with the varipulse catheter was 29 ablations and with the qdot catheter 31 ablations.The ablations performed within the pulmonary veins were 29 with the varipulse catheter and 16 with the qdot catheter.The ablations performed outside the pulmonary veins were none with the varipulse catheter and 15 with the qdot catheter.The relevant tests/laboratory data consisted of electrocardiogram, x ray, and echocardiography were performed.No other relevant history/preexisting condition.The act (activated clotting time) during procedure was 350 seconds.The force sensing ablation catheter use was qdot, and the force visualization features used were realtime graph, and vector.The visitag module parameters for stability used were range: 3mm, time: 3sec, fot (force over time): 25%, and tag size: 3mm.No additional filter was used with the visitag.No evidence of steam pop.The flow settings were pre: 2 sec.And post: 0 sec.Both pfa and rf energy were used for ablation procedures.The correct catheter settings were selected on the generator.No error messages were observed on biosense webster equipment during the procedure.The sheath and the catheters were exchanged 7 times.One transseptal puncture site was performed during the procedure with scooper (rnf-71sdnx; fukuda denshi).No issues with flow rate change at the start of ablation.Ngen generator and pump were used for the procedure.There are two reports for this event for the varipulse and qdot.This report is for the qdot micro catheter.

Brand Name
QDOT MICRO
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key24485116
Report Number2029046-2026-00684
Device Sequence Number12016195
Product Code OAE
UDI-Device Identifier10846835016710
UDI-Public(01)10846835016710(17)281027(10)31749943L
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P210027
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberD139501
Device Lot Number31749943L
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2026
Initial Report FDA Received Date03/02/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8.5F SHEATH, VIZ SMCURVE,SHORT; CARTO 3; DEF, 7F, VARI, 10P,REDEL; NGEN GENERATOR; NGEN PUMP; SOUNDSTAR ECO SMS 8F CATHETER
Outcome Attributed to Adverse Event Required Intervention; Life Threatening; Hospitalization;
Patient Age76 YR
Patient SexMale
Patient Weight85 KG
Patient EthnicityNon Hispanic
Patient RaceAsian